Prostate cancer

A support group for anyone affected by prostate cancer to come together, share experiences, and ask questions.

PSA reading advanced prostate cancer

Marty8
Posted by

Hello

This is my first post on this forum.  I have been diagnosed with Advanced Prostate cancer and started hormone treatment in November 2019.  I am due to start chemotherapy within the next two weeks.  My PSA result from my GP in Nov 19 was 102.  A second result of 81 was recorded prior to hormone treatment.  A third test result two days ago was 13.  Has anyone experience of PSA dropping like this over a short period?  I am obviously extremely pleased as the hormone treatment is working but maybe a little confused at the speed. Has anyone had similar experiences or is this fairly standard.  Thanks for your time.  

Ido4
Posted by

Hi Marty8, sorry to hear you have been diagnosed with pc.

The hormone therapy starves the cancer cells of fuel (testosterone) so a large drop in PSA is to be expected.

Some get a better or quicker response than others. It’s reassuring to see your PSA drop in the way it has.

This is an excerpt from PCUK

“How will I know if my treatment is working?

You will have regular prostate specific antigen (PSA) blood tests to check how well your treatment is working. If your PSA level falls, this usually suggests your treatment is working. How quickly your PSA level falls, and how low, will vary from man to man.”

Full article is here 

https://prostatecanceruk.org/prostate-information/treatments/hormone-therapy

I hope the chemotherapy goes well.

Ido4

anubis
Posted by

hey 

mine dropped rapidly too was diagnosed 7th jan 2019 at psa 51 advanced metastatic p.c .

gleason 9 (5+4) with mets to the pelvis/rib and pelvic lymph node !! 

started on bicaltumide for a month , had my 1st injection after 2 weeks .

in 2 months my psa was at 0.3 all through my chemo , but despite this i had further spread to my spine and chest !!

just a warning that despite a low psa sometimes it doesnt show the full picture !! 

gd luck with ur treatment and look into alternative ways to treat urself as well 

Troc
Posted by

Thanks for this

hope you get well and that side effects are minimal.

all the best